Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 2, NWS San Diego, CA

February 28, 2014

NWS San Diego, CA issued this small craft advisory at Feb 28, 2014, 8:11 PM PST. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2014, 8:11 PM PST (04:11 UTC)
Expired
Mar 2, 2014, 9:00 PM PST
In force
49 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WHUS76 KSGX 010411
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
811 PM PST FRI FEB 28 2014

...SMALL CRAFT ADVISORY FOR THE SOUTHERN CALIFORNIA COASTAL WATERS
THROUGH SUNDAY AFTERNOON...

.A STRONG STORM SYSTEM OFF THE CENTRAL CALIFORNIA COAST WILL
CONTINUE TO DRIVE GUSTY WINDS AND HAZARDOUS SEAS OVER THE SOUTHERN
CALIFORNIA COASTAL WATERS THIS WEEKEND. WINDS OF 20 TO 25 KNOTS
WILL PERSIST THROUGH SATURDAY EVENING...BUT SEAS OF TEN FEET OR
MORE ARE LIKELY INTO SUNDAY.

PZZ750-775-011200-
/O.CAN.KSGX.GL.W.0001.000000T0000Z-140301T1000Z/
/O.NEW.KSGX.SC.Y.0002.140301T0411Z-140302T2200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
811 PM PST FRI FEB 28 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM PST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST SUNDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTH TO SOUTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT.

* SEAS...10 TO 15 FEET WITH A PERIOD OF 8 TO 14 SECONDS.

* TIMING...THROUGH SUNDAY MORNING.

* IMPACTS...GUSTY WINDS AND LARGE...STEEP SEAS WILL CREATE
  CONDITIONS THAT ARE DANGEROUS TO MARINERS.

* OUTLOOK...SOUTHWEST WINDS WILL WEAKEN SATURDAY NIGHT. SEAS ARE
  NOT EXPECTED TO SUBSIDE BELOW 10 FEET UNTIL SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT: 

     HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGX
6 follow-up statements
213 
WHUS76 KSGX 011147
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
347 AM PST SAT MAR 1 2014

...SMALL CRAFT ADVISORY FOR THE SAN DIEGO COUNTY COASTAL
WATERS THROUGH SUNDAY AFTERNOON...

.A STRONG STORM SYSTEM OFF THE CENTRAL CALIFORNIA COAST WILL
CONTINUE TO DRIVE GUSTY WINDS AND HAZARDOUS SEAS OVER THE SAN
DIEGO COUNTY COASTAL WATERS THIS WEEKEND. WINDS OF 20 TO 30 KNOTS
WILL PERSIST THROUGH THIS EVENING...BUT SEAS OF TEN FEET OR MORE
ARE LIKELY TO CONTINUE INTO SUNDAY MORNING BEFORE LOWERING SUNDAY
AFTERNOON.

PZZ750-775-012000-
/O.CON.KSGX.SC.Y.0002.000000T0000Z-140302T2200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
347 AM PST SAT MAR 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY...

* WINDS...SOUTH TO SOUTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT.

* SEAS...10 TO 15 FEET WITH A PERIOD OF 8 TO 15 SECONDS.

* TIMING...THROUGH EARLY SUNDAY AFTERNOON.

* IMPACTS...GUSTY WINDS AND LARGE...STEEP SEAS WILL CREATE 
  CONDITIONS HAZARDOUS TO SMALL CRAFT. 

* OUTLOOK...SOUTHWEST WINDS WILL WEAKEN TONIGHT. SEAS ARE NOT
  EXPECTED TO SUBSIDE BELOW 10 FEET UNTIL SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT: 
HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGX

HARRISON
417 
WHUS76 KSGX 011946
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1146 AM PST SAT MAR 1 2014

...SMALL CRAFT ADVISORY FOR THE SAN DIEGO COUNTY COASTAL WATERS
THROUGH SUNDAY AFTERNOON...

.A STRONG STORM SYSTEM OFF THE CENTRAL CALIFORNIA COAST WILL
CONTINUE TO BRING GUSTY WINDS AND HAZARDOUS SEAS OVER THE SAN DIEGO
COUNTY COASTAL WATERS THIS WEEKEND. STRONG WINDS WITH GUSTS OF 20
TO 30 KNOTS WILL PERSIST THROUGH THIS EVENING...BUT SEAS OF TEN
FEET OR MORE ARE LIKELY TO CONTINUE INTO SUNDAY MORNING BEFORE
LOWERING ON SUNDAY AFTERNOON.

PZZ750-775-020530-
/O.CON.KSGX.SC.Y.0002.000000T0000Z-140302T2200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1146 AM PST SAT MAR 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY...

* WINDS...SOUTH TO SOUTHWEST 15 TO 20 KT...GUSTING TO 25 KT.
  OCCASIONAL GUSTS TO 30 KT ARE POSSIBLE.

* SEAS...10 TO 15 FEET WITH A PERIOD OF 8 TO 15 SECONDS.

* TIMING...THROUGH EARLY SUNDAY AFTERNOON.

* IMPACTS...GUSTY WINDS AND LARGE SWELLS WITH STEEP WAVES WILL
  CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT.

* OUTLOOK...SOUTHWEST WINDS WILL WEAKEN TONIGHT. SEAS ARE NOT 
  EXPECTED TO SUBSIDE BELOW 10 FEET UNTIL SUNDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT: 

     HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGX
327 
WHUS76 KSGX 020434
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
834 PM PST SAT MAR 1 2014

...SMALL CRAFT ADVISORY FOR THE SAN DIEGO COUNTY COASTAL WATERS
THROUGH SUNDAY AFTERNOON...

.A LARGE WEST TO SOUTHWEST SWELL WILL SLOWLY FADE THROUGH
SUNDAY...BUT SEAS OF TEN FEET OR MORE ARE LIKELY TO CONTINUE INTO
SUNDAY MORNING BEFORE LOWERING ON SUNDAY AFTERNOON.

PZZ750-775-021200-
/O.CON.KSGX.SC.Y.0002.000000T0000Z-140302T2200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
834 PM PST SAT MAR 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY...

* WINDS...SOUTHWEST 10 TO 15 KT. OCCASIONAL GUSTS TO 20 KT.

* SEAS...10 TO 15 FEET WITH A PERIOD OF 8 TO 15 SECONDS.

* TIMING...THROUGH EARLY SUNDAY AFTERNOON.

* IMPACTS...LARGE SWELLS WITH STEEP WAVES WILL CREATE CONDITIONS
  HAZARDOUS TO SMALL CRAFT.

* OUTLOOK...SEAS ARE EXPECTED TO SUBSIDE BELOW 10 FEET SUNDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER THE SEA CONDITIONS IN PLANNING.

&&

$$

MOEDE
337 
WHUS76 KSGX 021155
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
355 AM PST SUN MAR 2 2014

...SMALL CRAFT ADVISORY FOR THE SAN DIEGO COUNTY COASTAL WATERS
THROUGH EARLY THIS AFTERNOON...

.10 FOOT SEAS PRODUCED BY A LARGE WEST SWELL WILL CONTINUE TO
BRING ROUGH AND CHOPPY SEA CONDITIONS THROUGH EARLY THIS
AFTERNOON. HOWEVER...THE SWELL WILL LOWER THROUGH THE DAY TODAY
AND FALL BELOW 10 FEET BY LATE THIS AFTERNOON. SEAS WILL CONTINUE
TO DIMINISH THROUGH MONDAY.

PZZ750-775-022200-
/O.CON.KSGX.SC.Y.0002.000000T0000Z-140302T2200Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
355 AM PST SUN MAR 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...SOUTHWEST 5 TO 10 KT. OCCASIONAL GUSTS TO 15 KT.

* SEAS...8 TO 12 FEET WITH A PERIOD OF 8 TO 15 SECONDS.

* TIMING...THROUGH EARLY THIS AFTERNOON.

* IMPACTS...LARGE SWELLS WITH STEEP WAVES WILL CREATE CONDITIONS 
  HAZARDOUS TO SMALL CRAFT. 

* OUTLOOK...SEAS ARE EXPECTED TO SUBSIDE BELOW 10 FEET BY LATE
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT: 
HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGX

HARRISON
834 
WHUS76 KSGX 022104
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
104 PM PST SUN MAR 2 2014

...SMALL CRAFT ADVISORY FOR THE SAN DIEGO COUNTY COASTAL WATERS
THROUGH THIS EVENING...

.10 TO 12 FOOT SEAS PRODUCED BY A LARGE WEST SWELL WILL CONTINUE
TO BRING ROUGH AND CHOPPY SEA CONDITIONS THROUGH THIS EVENING.
HOWEVER...THE SWELL WILL LOWER THROUGH THE LATE AFTERNOON AND FALL
BELOW 10 FEET THIS EVENING. SEAS WILL CONTINUE TO DIMINISH
THROUGH MONDAY.

PZZ750-775-030500-
/O.EXT.KSGX.SC.Y.0002.000000T0000Z-140303T0500Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
104 PM PST SUN MAR 2 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...SOUTHWEST 5 TO 10 KT. OCCASIONAL GUSTS TO 15 KT.

* SEAS...8 TO 12 FEET WITH A PERIOD OF 10 TO 15 SECONDS.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...LARGE SWELLS WITH STEEP WAVES WILL CREATE CONDITIONS 
  HAZARDOUS TO SMALL CRAFT. 

* OUTLOOK...SEAS ARE EXPECTED TO SUBSIDE BELOW 10 FEET BY THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT: 

 HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGX
635 
WHUS76 KSGX 030456
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
856 PM PST SUN MAR 2 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM...

PZZ750-775-030600-
/O.EXP.KSGX.SC.Y.0002.000000T0000Z-140303T0500Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
856 PM PST SUN MAR 2 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

SWELL AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

MOEDE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 28, 2:05 PM PST, 6 hours 6 minutes earlier.

Area forecast discussion, Feb 28, 2:05 PM PST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
205 PM PST FRI FEB 28 2014

.SYNOPSIS...
A STRONG PACIFIC STORM WILL SLOWLY MOVE INLAND ACROSS CALIFORNIA
THROUGH THIS WEEKEND.  LIGHT TO MODERATE SHOWERS WILL
CONTINUE...WITH PERIODS OF HEAVY RAIN AS WELL AS THUNDERSTORMS
POSSIBLE THROUGH SATURDAY EVENING.  STRONG AND GUSTY SOUTH TO
SOUTHWEST WINDS WILL ALSO BE POSSIBLE THOUGH TONIGHT AS WELL.
LINGERING SHOWERS WILL GRADUALLY TAPER OFF ON SUNDAY.  WARMER AND
DRIER CONDITIONS WILL DEVELOP FOR THE WORK WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES TO SHOW A BEAUTIFUL PACIFIC STORM
SYSTEM INTENSIFYING AS IT APPROACHES THE CALIFORNIA COAST THIS
AFTERNOON...CENTERED NEAR 35.4 NORTH AND 130 WEST.  THE BLENDED
TOTAL PRECIPITABLE WATER IMAGERY FROM 2011Z STILL SHOWS THIS SYSTEM
TAPPING INTO A NICE SUBTROPICAL PLUME...WITH PW VALUES RANGING FROM
AN INCH OVER THE SOUTHLAND UP TO 1.4 INCHES JUST OFF THE SAN DIEGO
COUNTY COAST.  AS A RESULT...WIDESPREAD LIGHT TO MODERATE SHOWERS
ARE CONTINUING ACROSS THE REGION...WITH PERIODS OF HEAVY RAIN
SHOWERS OCCURRING.  AT THIS TIME...THE SOUTHERN SLOPES OF THE
MOUNTAINS CONTINUE TO BE THE FOCUS OF THE HIGHEST RAINFALL
AMOUNTS...WITH YUCAIPA RIDGE AT 6.62 INCHES AND CEDAR GLEN AT 4.05
INCHES SEEING THE MOST RAIN SO FAR.  CURRENT RADAR IMAGERY SHOWS
THAT THE BRUNT OF THE SHOWERS AT THIS TIME ARE CLINGING TO THE
MOUNTAINS...THANKS TO THE OROGRAPHIC ENHANCEMENTS.  HOWEVER...THE
NEXT WAVE OF PRECIPITATION IS NOW SPREADING INTO LA COUNTY...AND
WILL LIKELY START IMPACTING OUR WARNING AREA DURING THE EVENING
COMMUTE.  NEEDLESS TO SAY...THE ROADS WILL CONTINUE TO BE SLICK AND
SOMEWHAT A MESS...AND THE THREAT OF FLASH FLOOD AND URBAN FLOODING
WILL CONTINUE.

AS FOR THE SNOW LEVELS...THEY DID RISE ABOVE 9000 FEET THIS
MORNING...WITH THE WARM AIR ADVECTION...AND ARE JUST NOW STARTING TO
FALL ONCE AGAIN.  THE WEB CAMERAS SHOWS A DUSTING OF SNOW AT 8475
FEET IN WRIGHTWOOD...AND ONE OF OUR SPOTTERS AT ONYX PEAK AT 8200
FEET IS CURRENTLY REPORTING A MIX OF RAIN AND SNOW.  THE SNOW LEVELS
WILL LOWER TO AROUND 6000 FEET TONIGHT...AND LOWER EVEN MORE
POTENTIALLY DURING THE DAY ON SATURDAY...AS THE UPPER LEVEL LOW
MOVES OVER THE REGION.  FOR THAT REASON...THE WINTER STORM WARNING
WILL REMAIN IN EFFECT FOR THE HIGHER ELEVATIONS OF THE SAN
BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS THROUGH SUNDAY MORNING.

AS FOR THE WINDS...THE LOW LEVEL JET IS NOT DISAPPOINTING.  IN
FACT...THE KNKX VAD WIND PROFILE SHOWS SOUTH TO SOUTHWEST 40 KTS
WINDS BETWEEN 2000 AND 4000 FEET...WITH 50 KTS WINDS JUST ABOVE
THAT.  FOR THIS REASON...SEVERAL COASTAL AND VALLEY LOCATIONS ARE
REPORTING GUSTS IN THE 35 TO 45 MPH RANGE...WITH ISOLATED GUSTS UP
TO 55 MPH.  THE MOUNTAINS AND DESERTS ARE REPORTING EVEN STRONGER
GUSTS...WITH BOUCHER HILL REPORTING THE HIGHEST GUST OF 77 MPH.
THERE WAS ONE REPORT OF 102 MPH GUST AT THE TOP BIG BEAR
SUMMIT...BUT HAVE NOT BEEN ABLE TO CONFIRM THAT REPORT JUST YET.
THEREFORE...THE WIND ADVISORIES AND HIGH WIND PRODUCTS LOOK ON TRACK
TO EXPIRE LATER THIS EVENING AND TOMORROW MORNING RESPECTIVELY.  THE
WINDS IN THE MOUNTAINS AND DESERTS WILL CONTINUE ON SATURDAY...EVEN
THOUGH THEY WILL LIKELY NOT BE AS STRONG AS TODAY.

ALTHOUGH THE PRECIPITATION WILL TURN MORE SHOWERY TONIGHT AND SOME
AREAS MAY SEE A LULL ON SATURDAY MORNING...IT APPEARS THAT THE
AFTERNOON WILL BE ANOTHER ACTIVE A BUSY WEATHER PERIOD...AS THE
UPPER LEVEL LOW MOVES INLAND ACROSS SOUTHERN CALIFORNIA.  FOR THIS
REASON...BELIEVE THAT WIDESPREAD LIGHT TO MODERATE SHOWERS WILL
CONTINUE TO BE POSSIBLE...WITH PERIODS OF HEAVY RAIN POSSIBLE.
FLASH FLOODING WILL ALSO CONTINUE TO BE POSSIBLE.  SHOWERS WILL THEN
GRADUALLY TAPER OFF DURING THE DAY ON SUNDAY...WITH JUST A FEW
SHOWERS POTENTIALLY LINGERING INTO THE EVENING HOURS OVER THE
MOUNTAINS.

DRY AND WARMER CONDITIONS DEVELOPING FOR NEXT WEEK...AS HIGH
PRESSURE BUILDS BACK ACROSS THE REGION.  THE MODELS ARE HINTING AT
ANOTHER DISTURBANCE MOVING OVER THIS RIDGE AND ACROSS NORTHERN
CALIFORNIA FOR SOMETIME BETWEEN WEDNESDAY NIGHT AND THURSDAY NIGHT.
FOR NOW...WILL KEEP THE FORECAST DRY...WITH THE MARINE LAYER
RETURNING TO THE COAST.  HOWEVER...MAY NEED TO THINK ABOUT A SLIGHT
CHANCE OF SHOWERS IF THE MODELS SHOW BETTER CONTINUITY AND COME INTO
BETTER ALIGNMENT WITH ONE ANOTHER.

&&

.AVIATION...
282115Z...MULTIPLE LOW CLOUD LAYERS...WITH CIGS FROM 700-3000 FT
MSL..WILL CONTINUE THROUGH SAT AS SHRA MOVE THROUGH THE REGION.
HEAVIEST SHOWERS REDUCING VIS AOB 2SM WILL BE POSSIBLE AGAIN THIS
EVENING. SOUTHERLY WIND GUSTS TO 35 KT WILL BE POSSIBLE ALONG THE
COAST/VALLEYS THROUGH THIS EVENING...WITH GUSTS TO 60-75 KT POSSIBLE
OVER MTNS AND DESERT MTN SLOPES THROUGH SAT MORNING. MTN WAVES WILL
PRODUCE STG-SVR UDDFS/LLWS/ROTORS OVER AND E OR NE OF THE MTNS.
ISOLATED TSTMS WILL BE POSSIBLE THROUGH SATURDAY. GUSTY AND ERRATIC
SFC WINDS...HEAVY RAIN...SMALL HAIL...STRONG UP/DOWNDRAFTS AND
CLOUD-TO-GROUND LIGHTNING WILL BE POSSIBLE IN AND NEAR TSTMS.

&&

.MARINE...
A STRONG LOW PRESSURE SYSTEM IMPACTING THE REGION WILL CREATE
HAZARDOUS CONDITIONS OVER THE COASTAL WATERS AND ALONG THE COAST AT
TIMES THROUGH SUNDAY NIGHT. ISOLATED THUNDERSTORMS WILL CREATE THE
POSSIBILITY OF GUSTY AND ERRATIC WINDS...SMALL HAIL...HEAVY RAIN AND
A WATERSPOUT OR TWO THROUGH SATURDAY. SEE LAXMWSSGX FOR ADDITIONAL
DETAILS. A GALE WARNING IN IS EFFECT FOR THE COASTAL WATERS FOR
STRONG S-SW WINDS TO 35 KT AND LARGE SEAS TO 14 FEET. SEE LAXMWWSGX
FOR FURTHER INFORMATION. THE LARGE SWELL WILL CREATE HIGH SURF ALONG
THE BEACHES...WITH SETS TO 12-15 FEET POSSIBLE...ESPECIALLY ON
WESTERLY FACING BEACHES. SURF IS EXPECTED TO FALL BELOW 7 FEET BY
MONDAY...THEN INCREASE AGAIN LATE TUESDAY. STRONG AND DANGEROUS RIP
CURRENTS WILL BE POSSIBLE THROUGH EARLY NEXT WEEK. HIGH
SURF...HIGHER THAN NORMAL HIGH TIDES AND PRECIPITATION RUN-OFF WILL
INCREASE THE CHANCES OF COASTAL FLOODING OF LOW-LYING AREAS ALONG
THE BEACHES...AS WELL. SEE LAXCFWSGX FOR INFORMATION ON HIGH SURF
ADVISORY AND COASTAL FLOOD WARNING.

&&

.HYDROLOGY...
A STRONG PACIFIC STORM SYSTEM OFF THE CALIFORNIA COAST WILL SLOWLY
MOVE INLAND THROUGH SUNDAY...BRINGING LIGHT TO MODERATE SHOWERS TO
THE REGIONS.  PERIODS OF HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY AS
THUNDERSTORMS DEVELOP.  RAINFALL TOTALS THROUGH SUNDAY WILL RANGE
FROM 2 TO 4 INCHES NEAR THE COAST TO 5 TO 10 INCHES ON THE COASTAL
MOUNTAIN SLOPES...WITH LOCALLY GREATER AMOUNTS ON THE SOUTH SLOPES
OF THE SAN BERNARDINO COUNTY MOUNTAINS.  DESERT AREAS COULD SEE UP
TO AN INCH OF PRECIPITATION.  SNOW LEVELS ARE CURRENTLY AROUND 8000
FEET...AND WILL FALL LATE THIS AFTERNOON AND EVENING TO BETWEEN 6000
AND 6500 FEET...AS THE NEXT COLD FRONT MOVES ACROSS THE REGION.
SNOW LEVELS WILL CONTINUE TO FALL TO BETWEEN 5000 TO 5500 FEET
SATURDAY AFTERNOON INTO SUNDAY...AS THE UPPER LEVEL LOW MOVES ACROSS
THE REGION.  ABOVE 6500 FEET...10 TO 20 INCHES OF NEW SNOW IS
POSSIBLE...AND COULD LOCALLY EXCEED 4 FEET ABOVE 8000 FEET.

THE WIDESPREAD AND HEAVY PRECIPITATION AMOUNTS AND RAINFALL RATES
TODAY COULD BE SUFFICIENT TO CAUSE FLASH FLOODING...ESPECIALLY ON
COASTAL MOUNTAIN SLOPES AND NEAR AND DOWNSTREAM OF RECENT BURN
AREAS.  HIGH INTENSITY RAINFALL FROM SHOWERS AND ISOLATED
THUNDERSTORMS ON TOP OF NEWLY SATURATED SOIL WILL CONTINUE THE FLASH
FLOODING THREAT FOR TONIGHT THROUGH LATE SATURDAY NIGHT.

A RIVER STATEMENT HAS ALSO BEEN ISSUED FOR THE SAN DIEGO RIVER AT
FASHION VALLEY...AS IT WILL LIKELY RISE TODAY FROM 1.8 FEET THIS
MORNING TO 7.8 FEET BY 7 PM THIS EVENING.  MONITOR STAGE IS AT 7.5
FEET.

&&

.SKWYARN...
SKYWARN ACTIVATION IS REQUESTED TODAY FOR ALL COUNTIES. PLEASE SEND
REPORTS OF STRONG WINDS...WIND DAMAGE...RAINFALL TOTALS...SNOWFALL
TOTALS...FLOODING...DEBRIS FLOWS...AND ANY OTHER SIGNIFICANT
WEATHER.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...GALE WARNING UNTIL 2 AM PST SATURDAY FOR THE SAN DIEGO COUNTY
     COASTAL AREAS.

     HIGH WIND WARNING UNTIL 6 AM PST SATURDAY FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
     COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR THE ORANGE
     COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN
     BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE
     COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
     AREAS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY
     VALLEYS...SANTA ANA MOUNTAINS AND FOOTHILLS.

     WINTER STORM WARNING UNTIL 3 AM PST SUNDAY ABOVE 6500 FEET FOR
     THE RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
     MOUNTAINS.

     WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR THE ORANGE COUNTY
     COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
     AREAS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

     COASTAL FLOOD WARNING UNTIL 1 AM PST SUNDAY FOR THE BEACHES IN
     THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL
     AREAS.

     HIGH SURF ADVISORY FROM 4 AM SATURDAY TO 4 AM PST MONDAY FOR THE
     BEACHES IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO
     COUNTY COASTAL AREAS.

PZ...GALE WARNING UNTIL 2 AM PST SATURDAY FOR THE COASTAL WATERS FROM
     SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM...
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
     30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC/HYDROLOGY...PALMER
AVIATION/MARINE...JJT

In the hours before

Local storm report, Feb 28, 6:22 PM PST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
622 PM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     NON-TSTM WND DMG 6 WNW SAN DIEGO         32.76N 117.25W
02/28/2014                   SAN DIEGO          CA   BROADCAST MEDIA

            FOX5 VIDEO OF LARGE TREE DOWN ON OCEAN
            BEACH. SAN ASOS HAD GUST 45 MPH. SOUTHERN
            END OF SQUALL LINE (NO LIGHTNING DETECTED)
            SO POSSIBLE WET MICROBURST MIXING DOWN 50
            MPH WINDS AT 1 TO 2 KFT.

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Feb 28, 6:29 PM PST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
629 PM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     NON-TSTM WND DMG 1 E SAN DIEGO           32.72N 117.14W
02/28/2014                   SAN DIEGO          CA   BROADCAST MEDIA

            50 YEAR OLD TREE DOWNED BY HIGH WINDS. TIME
            IS ESTIMATED. REPORT BY FOX5 NEWS. SAN ASOS
            HAD GUST 45 MPH AT NOON ALONG AND BEHIND
            SOUTH END OF LINE OF HEAVY RAIN.

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Feb 28, 6:43 PM PST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
643 PM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     NON-TSTM WND DMG 8 NW LA MESA            32.84N 117.12W
02/28/2014                   SAN DIEGO          CA   PUBLIC

            CBS8 VIDEO OF LARGE TREE DOWN ON CADILLAC
            DEALERSHIP IN KEARNY MESA. TIME ESTIMATED.
            MESONET STATIONS SHOWED GUST 45 TO 50 MPH
            FROM 100 TO 430 PM.

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Feb 28, 6:48 PM PST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
648 PM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     NON-TSTM WND GST 4 SSE BEAUMONT          33.88N 116.95W
02/28/2014  M65 MPH          RIVERSIDE          CA   MESONET

            MESONET STATION HIGHLAND SPRINGS /HSGC1/

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Feb 28, 6:53 PM PST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
653 PM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND GST     3 W CHULA VISTA         32.63N 117.14W
02/28/2014  M58 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION CORONADO CAYS /XJST/
            WEATHERFLOW MESONET. RADAR SHOWED INTENSE
            LINE SEGMENT OVERHEAD TO SUPPORT WET
            MICROBURST OF STRONGER WINDS ALOFT.

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Feb 28, 6:56 PM PST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
656 PM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     TSTM WND GST     5 SSE SAN MARCOS        33.08N 117.13W
02/28/2014  M57 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION OLIVENHAIN /OLVSD/. RADAR
            SHOWED LINE OF STRONG REFLECTIVITY MOVING
            THROUGH.

&&

NWS SAN DIEGO CA
IRIS SYSTEM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 4:26 PM PSTSevere Thunderstorm WarningSGXSan Diego49 min
Feb 28, 5:45 PM PSTAreal Flood WarningSGXRiverside, San Bernardino18 hr
Mar 1, 3:08 AM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego15 hr
Mar 1, 4:29 AM PSTSpecial Weather StatementSGXOrange61 min
Mar 1, 6:27 AM PSTSpecial Marine WarningSGX48 min
Mar 1, 6:42 AM PSTAreal Flood AdvisorySGXRiverside13 hr
Mar 1, 6:46 AM PSTSpecial Weather StatementSGXOrange59 min
Mar 1, 7:00 AM PSTSpecial Marine WarningSGX45 min
Mar 1, 7:15 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego5 hr
Mar 1, 7:44 AM PSTSpecial Marine WarningSGX31 min
Mar 1, 8:11 AM PSTSpecial Marine WarningSGX34 min
Mar 1, 8:23 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego3 hr
Mar 1, 8:43 AM PSTSpecial Marine WarningSGX47 min
Mar 1, 9:03 AM PSTAreal Flood AdvisorySGXSan Diego3 hr
Mar 1, 12:11 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego3 hr

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.